Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 186, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 7, 2007, 3:42 AM CDT for Beltrami County, Clearwater County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2007, 3:42 AM CDT (08:42 UTC)
- Expired
- Oct 7, 2007, 4:38 AM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Beltrami County, MN, Clearwater County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 168 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 4:10 AM CDT | HAIL 1.75 | Ponemah, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 070843
SVRFGF
MNC007-029-070945-
/O.NEW.KFGF.SV.W.0186.071007T0842Z-071007T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
342 AM CDT SUN OCT 7 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 445 AM CDT
* AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF ROLAND TO 9 MILES NORTHWEST OF BERNER TO NEAR
GONVICK...MOVING TO THE NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THORHULT...JELLE AND FOURTOWN AT 400 AM CDT...
PONEMAH AND MALCOLM AT 410 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4840 9535 4835 9518 4833 9444 4761 9547
4790 9557 4807 9556
TIME...MOT...LOC 0842Z 210DEG 50KT 4803 9569 4798 9551
4778 9544
$$
73 follow-up statements
000
WWUS53 KFGF 070907
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
406 AM CDT SUN OCT 7 2007
MNC007-029-070945-
/O.CON.KFGF.SV.W.0186.000000T0000Z-071007T0945Z/
CLEARWATER MN-BELTRAMI MN-
406 AM CDT SUN OCT 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN BELTRAMI AND NORTHERN CLEARWATER COUNTIES...
AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES
SOUTHWEST OF THORHULT TO 10 MILES SOUTHEAST OF THORHULT TO 4 MILES
NORTH OF RED LAKE...MOVING TO THE NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEAR PONEMAH AT 420 AM CDT
RURAL NORTHEASTERN BELTRAMI COUNTY AT 430 AM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4840 9535 4835 9518 4833 9444 4761 9547
4790 9557 4807 9556
TIME...MOT...LOC 0906Z 227DEG 50KT 4823 9526 4815 9505
4797 9499
$$
7000
WWUS53 KFGF 070929
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
429 AM CDT SUN OCT 7 2007
MNC029-070939-
/O.CAN.KFGF.SV.W.0186.000000T0000Z-071007T0945Z/
CLEARWATER MN-
429 AM CDT SUN OCT 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLEARWATER COUNTY IS
CANCELLED...
AT 429 AM CDT...SEVERE THUNDERSTORMS HAVE MOVED OUT OF NORTHERN
CLEARWATER COUNTY. SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 4801 9491 4835 9518 4833 9444
TIME...MOT...LOC 0929Z 227DEG 50KT 4845 9490 4836 9469
4818 9464
$$
MNC007-070945-
/O.CON.KFGF.SV.W.0186.000000T0000Z-071007T0945Z/
BELTRAMI MN-
429 AM CDT SUN OCT 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTH CENTRAL BELTRAMI COUNTY...
AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR OAKS
CORNER TO 11 MILES SOUTHEAST OF OAKS CORNER TO 6 MILES NORTHWEST OF
OTTO...MOVING TO THE NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHEASTERN BELTRAMI COUNTY AT 440 AM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4801 9491 4835 9518 4833 9444
TIME...MOT...LOC 0929Z 227DEG 50KT 4845 9490 4836 9469
4818 9464
$$
7000
WWUS53 KFGF 070938
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
436 AM CDT SUN OCT 7 2007
MNC007-070946-
/O.CAN.KFGF.SV.W.0186.000000T0000Z-071007T0945Z/
BELTRAMI MN-
436 AM CDT SUN OCT 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BELTRAMI COUNTY
IS CANCELLED...
AT 436 AM CDT...SEVERE THUNDERSTORMS HAVE MOVED OUT OF NORTH CENTRAL
BELTRAMI COUNTY INTO EAST CENTRAL BELTRAMI COUNTY. SO THE WARNING
FOR NORTH CENTRAL BELTRAMI COUNTY HAS BEEN CANCELLED. THE WARNING
REMAINS IN EFFECT FOR EAST CENTRAL BELTRAMI COUNTY UNTIL 5 AM CDT.
LAT...LON 4801 9491 4835 9518 4833 9444
TIME...MOT...LOC 0936Z 227DEG 50KT 4851 9480 4843 9459
4825 9453
$$
7What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 9:20 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Oct 6, 9:20 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT SAT OCT 6 2007 .SHORT TERM... MAIN PROBLEM DURING THE OVERNIGHT WILL BE THE NORTHWARD DEVELOPMENT OF DEEP CONVECTION AND TH EOVERALL EXTENT THROUGH MIDDAY SUNDAY. SFC FRONT HAD PUSHED THROUGH A KROX-KFAR-KABR AXIS BY 00Z...WITH SOME WEAK CONVECTION STILL FORMING AHEAD OF IT INTO NRN MN. APPEARS THAT MAIN CONVECTIVE ACTIVITY IS ANCHORED FURTHER SOUTH THROUGH CNTRL SD AND IS FORMING INTO ELEVATED ZONE ALONG AND BEHIND THE FRONT. MODELS GUIDANCE IS FAIRLY CONSISTENT IN DEVELOPING THIS NORTEASTWARD INTO ERN ND THROUGH THE MIDNIGHT HOURS...AND THEN SHIFTING SLOWLY EWD INTO WRN MN DURING EARLY MORNING TO FORENOON PERIOD ON SUNDAY. TIMING OF GFS HAS BEEN BEST SO FAR...THOUGH DRIER NAM AND RUC ARE FARING BETTER ON QPF. THREAT FOR SEVERE WX HAS DIMINISHED SIGNIFICANTLY AFTER NIGHTFALL AND WITH MOST CONVECTION IN ELEVATED ZONE. STILL SOME POTENTIAL FOR SOME ISOLATED LARGER HAIL IN THE MIX OVERNIGHT. OVERALL...DEEP 500MB TROF OVER THE CNTRL ROCKIES WILL SLOWLY SHIFT INTO THE WRN DKTAS FOR SUNDAY. THEN PATTERN IS EXPECTED TO LIFT INTO WRN ONT BY LATE ON MONDAY. THIS KEEP THE FGF CWA IN A GENERALLY DAMP AND COOL PATTERN FOR THE EARLY WEEK PERIOD. .LONG TERM (WED-SUN)... THE LONG TERM WILL START OFF WITH A RIDGE OF HIGH PRESSURE OVER THE FORECAST AREA ON WEDNESDAY...BRINGING SUNSHINE AND SEASONAL LIKE TEMPERATURES TO THE AREA. BY THURSDAY...A LOW WILL TRACK ACROSS SRN CANADA AND RETURN FLOW FROM THE SOUTH WILL SET UP AND BRING A SLIGHT CHANCE OF POPS TO THE AREA. 12Z GFS DOES KEEP THE PRECIP MAINLY NORTH OF THE BORDER...HOWEVER PREVIOUS 12Z RUN BROUGHT PRECIP ACROSS THE FORECAST AREA. STILL A GOOD DEAL OF UNCERTAINTY IN LONG RANGE MODEL RUNS SO WENT WITH 18 POPS FOR NOW. REMAINDER OF THE WEEK SHOULD BE FAIRLY DRY WITH SEASONAL LIKE TEMPS. && .AVIATION... MVFR TO IFR CIGS LIKELY OVER MOST OF THE FA THROUGH THE OVERNIGHT AND MORNING HOURS ON SUNDAY...AND PERSISTING INTO THE AFTERNOON ACROSS NCNTRL MN. MVFR VSBYS WILL MAINLY BE ASSOCIATED WITH -RA AND ISOLD -TSRA ACTIVITY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GUST/HOPKINS
Hazardous weather outlook, Oct 6, 7:02 AM CDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT SAT OCT 6 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT SAT OCT 6 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKTOA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED TO DEVELOP IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS REMAIN POSSIBLE IN PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NG
In the hours before
Local storm report, Oct 7, 1:59 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
159 AM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HAIL 6 NNE FINLEY 47.59N 97.79W
10/07/2007 E0.88 INCH STEELE ND TRAINED SPOTTER
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:16 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 31 min |
| Oct 7, 4:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 21 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.